6 doctors weighed in:

Could there be a negative side effect when taking multy vitamins?

6 doctors weighed in
Dr. Bryan Levey
Pediatrics
4 doctors agree

In brief: Agree

The most common vitamin overdose symptom in a child is actually stomach ache due to excess iron from munching a whole bottle of candy flavored multivitamins with iron.
The take home message is that even though they are vitamins, you still have to be careful to keep them out of the reach of children and to use them only according to directions.

In brief: Agree

The most common vitamin overdose symptom in a child is actually stomach ache due to excess iron from munching a whole bottle of candy flavored multivitamins with iron.
The take home message is that even though they are vitamins, you still have to be careful to keep them out of the reach of children and to use them only according to directions.
Dr. Bryan Levey
Dr. Bryan Levey
Thank
Dr. Reid Blackwelder
Family Medicine
2 doctors agree

In brief: Perhaps

The most common side effect of mutlivitamins can be nausea, often due to the b vitamins.
Whether or not you need a vitamin is a bit controversial - some experts say yes and some no. Best to eat a healthy diet! the biggest issue with vitamins is either taking mega-doses (higher then recommended) for some reason, or taking many supplements that all have vitamins. Some have overdose issues-vit a, etc.

In brief: Perhaps

The most common side effect of mutlivitamins can be nausea, often due to the b vitamins.
Whether or not you need a vitamin is a bit controversial - some experts say yes and some no. Best to eat a healthy diet! the biggest issue with vitamins is either taking mega-doses (higher then recommended) for some reason, or taking many supplements that all have vitamins. Some have overdose issues-vit a, etc.
Dr. Reid Blackwelder
Dr. Reid Blackwelder
Thank
Get help from a real doctor now
Dr. Keegan Duchicela
Board Certified,
10 years in practice
16M people helped
Continue
108,000 doctors available
Read more answers from doctors